Missouri, 2019

Ice Storm and Hail in Missouri, February 5 to 7, 2019

February 5 to 7, 2019 · NWS EAX · 32 events in 27 counties and zones

A prolonged freezing drizzle and freezing rain event impacted all of eastern Kansas and western and central Missouri from February 5 until February 7. While the bulk of the precipitation fell overnight February 6, into the morning of February 7 the higher impacts appeared to come on February 5, when freezing drizzle caused roads to become slick.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
2
Property damage
$100,000
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

A prolonged freezing drizzle and freezing rain event impacted all of eastern Kansas and western and central Missouri from February 5 until February 7. While the bulk of the precipitation fell overnight February 6, into the morning of February 7 the higher impacts appeared to come on February 5, when freezing drizzle caused roads to become slick. In some areas the roads were completely impassible, and numerous injury vehicle accidents occurred. At least two fatalities were caused by the icy roads on February 5, in Lafayette County when a vehicle skidded off the road due to ice. A semi trailing the vehicular accident then impacted the vehicle, killing two of the four occupants. The MHP police report is linked here: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190068843 . Aside from those two accidents, there have been numerous injury accidents, mostly resulting in minor injuries, with a handful of moderate to serious injuries. Highway 7 just north of Pleasant Hill was closed for several hours on Tuesday evening because a MODoT salt truck among other vehicles impacted the guard rail just north of town.

Without any notable break in the freezing precipitation the ice continued to form on trees and power lines through Wednesday February 6, resulting in most locations seeing around 1/8 to 1/4 of ice through Wednesday afternoon. On Wednesday night heavy rain and sleet moved into the area, and added to the already robust ice amounts. With some modest instability in the atmosphere many of these storms produced lightning, a rare occurrence! One storm did produce some quarter-sized hail near Clinton, MO. By the end of the event almost all locations within the Ice Storm Warning (which was issued Wednesday afternoon - 2/6) received around 1/4 to 1/2, with some of the higher totals in Johnson County, MO approaching .60.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 5, 5:25 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 5, 5:25 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
525 PM CST Tue Feb 5 2019

.Discussion...
Issued at 306 PM CST TUE FEB 5 2019

Well...long awaited freezing drizzle/freezing rain event well
underway this afternoon as latest regional radar images show
plenty of returns streaming northeast from south-central KS. This
is occurring as southwest midlevel flow becomes better
established over the central U.S., which will allow for an active
corridor of passing midlevel impulses through Wednesday
night/early Thursday. Closer to the surface, main front that blew
through yesterday remains stalled down across Oklahoma and
Arkansas, with latest MSAS analysis showing an inverted trough
extending north across western and central Missouri. With time,
winds in the 925-850 hPa layer are expected to increase, which
will lead to increased isentropic ascent over our region, and
latest radar imagery seems to support this line of thinking.
So...we're looking at several hours of light freezing drizzle and
rain this afternoon and evening, before we see a temporary
reprieve later tonight as surface ridging to our northwest builds
south over our region. This should allow drier air to surge
southward during the overnight hours, which presumably would lead
to a few dry hours during the overnight before the next upstream
wave approaches by daybreak.

Speaking of the next wave, latest HRRR and RAP show the next
batch of precip approaching the western zones by 12z Wednesday.
Considering with ridge will be firmly established over our region,
much, if not the entire forecast area should be below freezing as
this secondary wave approaches. That said, expect deteriorating
conditions once again for the AM commute, which could certainly be
magnified with if road surface treatments aren't able to make a
dent in this afternoon/evening's slippery conditions. After 12z
Wednesday, precip is expected to just continue overspreading the
region through the day, which will lead to additional icing across
the area. To complicate Wednesday's forecast even more is the
fact that the main surface low across western Kansas will begin
moving east with time, which in a perfect world would lead to
warming temps through the afternoon/evening as warm air advection
increases. But, the NAM and Canadian continue to be insistent that
the freezing line will barely lift north into our forecast area
during the afternoon, and considering the aforementioned surface
ridge axis and continued northerly/northeasterly sfc winds, its
certainly possible that much of our forecast area will struggle to
warm above freezing during the day on Wednesday. That said, have
trended downward with temps for tomorrow which obviously has
increased the ice accumulations to some degree.

By Wednesday night, we should see the main sfc low passing to our
south which should allow the freezing line the opportunity to
finally lift north into portions of our area. Right now, it
current looks like areas along/east of Route 63 and south of Route
50 will stand the best chance of climbing above freezing, with
areas north and west remaining below the freezing mark. Was
tempted to extend the winter wx advisory through 18z Thursday with
this forecast package, however decided against it after
considering the temperature uncertainties later tomorrow afternoon
and evening. Will allow the overnight shift another opportunity
to look at model surface temperature trends before making the hard
and fast decision to a new advisory or local expansion.

All told, the event looks like a solid advisory event with light
winds and drizzle occasionally mixing in with freezing rain which
will hopefully keep ice accumulations below ice storm warning
criteria (0.25"). Typically we'd see higher amounts if the winds
were strong, but winds through this event are mostly expected to
remain below 12 kts. Plus, ice accumulation efficiency typically
decreases when you have a mix of both freezing rain and freezing
drizzle, which it appears we'll definitely have with this
scenario due to an increased potential for some runoff. That said
however, this system has the potential for major impacts on the
region, mainly from the length of duration perspective as this
system will impact us for a solid 50 hours or so. Event total ice
accums up to a quarter inch will be possible before all is said
and done, but fortunately weak winds and lower radial ice
accumulations on power lines and tree limbs will hopefully prevent
widespread power outages and other problems from occurring.

Beyond this, cold high pressure is expected to build south into
the lower Missouri Valley with single digit low temperatures
expected both Friday and Saturday mornings. These cold temps
should be shortlived however as ridging develops downstream over
the central U.S. as another trough starts moving through the
American West.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 518 PM CST TUE FEB 5 2019

Light freezing drizzle will persist through the early evening
hours, along with IFR ceiling heights. This activity should begin
to dissipate around 03Z with a notable improvement in
visibilities. Ceiling heights should improve slightly overnight to
MVFR before a subsequent round of freezing drizzle approaches the
area early Wednesday morning. This activity may be intermittent
at times through much of the day, before an eventual transition to
freezing rain after sunset Wednesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until noon CST Wednesday for KSZ025-057-
     060-102>105.

MO...Winter Weather Advisory until noon CST Wednesday for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...32
Aviation...Welsh
Hazardous weather outlook, Feb 5, 4:44 AM CST, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
444 AM CST Tue Feb 5 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
444 AM CST Tue Feb 5 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Light freezing rain and patchy freezing drizzle are expected
beginning late morning into the afternoon hours. This activity will
periodically continue into Wednesday. Minor ice accumulations of
0.10" or less is anticipated.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Wintry weather will continue Wednesday and Thursday.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

Blair

The radar

The Pleasant Hill radar (KEAX), 50 km away, was scanning. The volume nearest the first event began at 03:08 UTC.

Open the radar archive at this moment

Event by event

27 ice storm, 4 hail, 1 winter weather. Local standard time, as filed.

Winter Weather, Lafayette

When
February 5, 6:35 PM CST
Where
Lafayette forecast zone
Deaths
0 direct, 2 indirect
Injuries
0 direct, 2 indirect
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

Two fatalities occurred the evening of 2/5/19 on I-70, in Lafayette County when a vehicle skidded off the road due to ice. A semi trailing the vehicular accident then impacted the vehicle, killing two of the four occupants. The MHP police report is linked here: https://www.mshp.dps.missouri.gov/HP68/AccidentDetailsAction?ACC_RPT_NUM=190068843 . Aside from those two accidents, there have been numerous injury accidents, mostly resulting in minor injuries, with a handful of moderate to serious injuries. Highway 7 just north of Pleasant Hill was closed for several hours on Tuesday evening because a MODoT salt truck among other vehicles impacted the guard rail just north of town. NWS employee tried to get home at 7:30 pm CST, and had to return to work due to impassible roads. The incoming midnight shift was able to report to work, but were delayed due to the icy roads.

Ice Storm, Clinton

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
39.602, -94.405 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Clinton County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Platte

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Platte forecast zone
Reported by
Trained Spotter
Coordinates
39.381, -94.774 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Platte County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Clay

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Clay forecast zone
Reported by
Trained Spotter
Coordinates
39.311, -94.421 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Clay County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Jackson

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Jackson County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Cass

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Cass forecast zone
Reported by
Trained Spotter
Coordinates
38.647, -94.355 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Cass County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Lafayette

When
February 6, 8:00 PM CST to February 7, 4:00 AM CST
Where
Lafayette forecast zone
Reported by
Trained Spotter
Coordinates
39.066, -93.785 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Lafayette County received approximately a quarter to half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Johnson

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Johnson forecast zone
Reported by
Trained Spotter
Coordinates
38.744, -93.806 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Johnson County received approximately a half to three-quarters inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Saline

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Saline forecast zone
Reported by
Trained Spotter
Coordinates
39.137, -93.202 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Saline County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Pettis

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Pettis forecast zone
Reported by
Trained Spotter
Coordinates
38.728, -93.285 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Pettis County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Randolph

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Randolph forecast zone
Reported by
Trained Spotter
Coordinates
39.440, -92.497 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Randolph County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Howard

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Howard forecast zone
Reported by
Trained Spotter
Coordinates
39.143, -92.696 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Howard County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Cooper

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Cooper forecast zone
Reported by
Trained Spotter
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Cooper County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Henry

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
38.385, -93.793 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Henry County received approximately a half inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Bates

When
February 6, 8:00 PM CST to February 7, 8:00 AM CST
Where
Bates forecast zone
Reported by
Trained Spotter
Coordinates
38.257, -94.340 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Bates County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Hail, Henry

When
February 6, 9:07 PM CST to 9:09 PM CST
Where
Henry County, Clinton
Measured
1 in hail
Reported by
Public
Coordinates
38.380, -93.770

Hail, Henry

When
February 6, 9:25 PM CST to 9:26 PM CST
Where
Henry County, 0.88 mi SE of Calhoun
Measured
1 in hail
Reported by
COOP Observer
Coordinates
38.460, -93.620

Hail, Henry

When
February 6, 9:28 PM CST to 9:29 PM CST
Where
Henry County, 0.54 mi E of Windsor
Measured
1 in hail
Reported by
Public
Coordinates
38.530, -93.520

Hail, Johnson

When
February 6, 9:45 PM CST to 9:46 PM CST
Where
Johnson County, 0.88 mi NE of Chilhowee
Measured
0.88 in hail
Reported by
Public
Coordinates
38.590, -93.860

Ice Storm, Adair

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Adair forecast zone
Reported by
Trained Spotter
Coordinates
40.191, -92.601 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Adair County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Schuyler

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Schuyler forecast zone
Reported by
Trained Spotter
Coordinates
40.470, -92.521 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Schuyler County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Sullivan

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Sullivan forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -93.111 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Sullivan County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Grundy

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Grundy forecast zone
Reported by
Trained Spotter
Coordinates
40.114, -93.565 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Grundy County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Daviess

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Daviess forecast zone
Reported by
Trained Spotter
Coordinates
39.961, -93.985 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Daviess County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, De Kalb

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
De Kalb forecast zone
Reported by
Trained Spotter
Coordinates
39.893, -94.405 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event DeKalb County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Macon

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Macon forecast zone
Reported by
Trained Spotter
Coordinates
39.831, -92.565 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Macon County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Linn

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Linn forecast zone
Reported by
Trained Spotter
Coordinates
39.870, -93.107 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Linn County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Livingston

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
39.782, -93.548 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Livingston County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Caldwell

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Caldwell forecast zone
Reported by
Trained Spotter
Coordinates
39.656, -93.983 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Caldwell County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Ray

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Ray forecast zone
Reported by
Trained Spotter
Coordinates
39.352, -93.990 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Ray County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Chariton

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Chariton forecast zone
Reported by
Trained Spotter
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Chariton County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

Ice Storm, Carroll

When
February 7, 1:00 AM CST to 9:00 AM CST
Where
Carroll forecast zone
Reported by
Trained Spotter
Coordinates
39.427, -93.505 (the zone’s center; the record gives no point)

While light freezing drizzle occurred off and on February 5, the bulk of the freezing rain fell during the overnight period on February 6 into February 7. Over the course of the event Carroll County received approximately a quarter inch of ice accumulation. Numerous vehicle accidents occurred area-wide and minor tree damage occurred.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Lafayette2019-02-0519FemaleVehicle/Towed TrailerIndirect
Winter Weather, Lafayette2019-02-0521MaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 795729, 807946, 807947, 807948, 807949, 807950, 807951, 807952, 807953, 807954, 807955, 807956, 807957, 807958, 807959, 807966, 807967, 807968, 807969, 807932, 807933, 807934, 807935, 807936, 807937, 807938, 807939, 807940, 807941, 807942, 807943, 807944.